MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF2514C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the events could not be determined from the films provided.Pre-implant still images confirmed a moderately angulated proximal neck which was calcified, and the distal aorta and both iliac arteries were very small caliber and extensively calcified.Several short length video¿s after implanting the aui, limb extension, and 4 endoanchors confirmed contrast outside the stent graft filling the proximal sac, primarily from the right side/outer curvature of the aui from a possible proximal type i endoleak and/or type iv endoleak.The approximate same level of contrast was then observed after implanting additional endoanchors within the proximal aui.It is possible that the angulated and calcified proximal neck may have contributed to the possible type ia endoleak.A type iv endoleak due to fabric porosity may have also occurred.Retrograde injection distal to the left external iliac artery showed contrast outside and proximal to the occluded left common iliac artery and filling the aaa; the cause or source of the contrast/endoleak could not be determined.Images during ballooning were not observed in the films provided.However, it is possible that the source of the contrast may have been from a left common iliac artery dissection occurring during implant, possibly caused during ballooning the area near the calcified and very narrow distal aorta.Final images after the fem-fem bypass were not provided.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aorto-uni-iliac stent graft system was implanted in the patient for the endovascular treatment of a 45 mm in diameter saccular abdominal aortic aneurysm.Aptus endoanchors were initially implanted as a prophylactic.There was proximal aortic neck calcification.The left and right iliac arteries were calcified.The access vessels were small and diseased.It was reported that during the index procedure a proximal type i endoleak was observed after implanting the endurant ii stent graft system and four aptus endoanchors.The physician elected to implant four additional aptus endoanchors in the infrarenal aortic neck and ballooned the area but the endoleak did not resolve.The physician then observed a spiral dissection in the left iliac artery with retrograde flow into the abdominal aortic aneurysm sac.The physician successfully completed the procedure with a femoral to femoral artery bypass and an iliac ligation.The proximal type i endoleak was still present at the end of the procedure.Per the physician the cause of the proximal type i endoleak was possibly due to an angulated proximal aortic neck.The physician stated that the dissection occurred due to dilation of the right common iliac artery, at the distal aspect of the aortic bifurcation, with a pta balloon prior to inserting the endurant ii delivery system.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6280640
Report Number2953200-2017-00110
Device Sequence Number13765046
Product Code MIH
UDI-Device Identifier00643169232570
UDI-Public00643169232570
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Model NumberETUF2514C102E
Device Catalogue NumberETUF2514C102E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2017
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by Manufacturer01/04/2017
Initial Report FDA Received Date01/26/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight44